MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The number of patients was not specified.The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.The field service engineer (fse) did not find any instrument issue which may have contributed to this event.No patient clinical information (pcr, symptoms, vaccination) was provided.The roche assay is a total assay, detecting igg, igm and iga without distinction.The results of a total assay cannot be compared to the results of an igg-only assay.Moreover the roche assay used targets antibodies anti-nucleocapsid while the access assay detects only antibodies directed against the spike protein, which are more likely to neutralize the virus.No manufacturer guarantees both a specificity and sensitivity of 100%.Differences in each individual assay are expected.In conclusion the cause of the discrepant results could not be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported non reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 922628) results were generated for several patients on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(4)).The number of patients was not provided.The customer reported that the non-reactive access sars-cov-2 igg results were discrepant with an alternate methodology (roche cobas's nucleocapside assay).The customer reported having done the tests also on the instrument unicel dxi 800 access immunoassay analyzer serial number (b)(4).No further information was provided.No clinical information was provided.No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.No calibration and no quality control (qc) was provided.A field service engineer (fse) was dispatched on (b)(6) 2021.The fse did not find any instrument issue which may have contributed to this event.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11619668
Report Number2122870-2021-00043
Device Sequence Number11586112
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210731(11)201203(10)922628
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberC58961
Device Lot Number922628
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1